MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS PHOENIX; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number 7003D
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the device was identified to be knotted up excessively resulting in several kinks and bends.The device was unknotted.A series of kinks and bends were identified from 2 cm to 92 cm from the distal tip.The device was evaluated and did not meet the curve or planarity specification.During functional testing, there was an excessive amount of play in the steering knob indicating the internal deflection mechanism is damaged.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to mishandling subsequent to distribution, including shipping/storage conditions or improper manipulation of the catheter.The instructions for use (ifu) state: do not introduce the tip folded into the guiding sheath.Do not exert excessive pressure during placement of catheter if unknown resistance is encountered.Do not attempt to use the reprocessed ep catheter prior to completely reading and understanding the directions for use.Avoid manual pre-bending of distal curve, as this may damage steering mechanism of steerable catheters.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the polaris ep catheter was noted to be damaged when opened.The catheter was bent therefore not able to be used and another one had to be opened.Multiple attempts were made to obtain additional information.No information was provided regarding patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS PHOENIX
10232 s. 51st st.
phoenix AZ 85044
MDR Report Key11935589
Report Number0002090040-2021-00016
Device Sequence Number4396053
Product Code NLH
UDI-Device Identifier00885825008710
UDI-Public00885825008710
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K052414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model Number7003D
Device Catalogue Number7003DRR
Device Lot Number4333683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1